What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 25, 7:01 PM EST, 53 minutes earlier.
Area forecast discussion, May 25, 7:01 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
801 PM EDT Wed May 25 2022
.SYNOPSIS...
A slow, eastward progressing upper low keeps the pattern
unsettled through Friday, with periods of showers and
thunderstorms expected. The upper low begins to push east of our
region on Saturday, with gradual clearing expected. The forecast
trends drier the remainder of the weekend, with a gradual
warming trend expected.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Radar imagery at 3:30 PM shows a few showers beginning to enter
our far southwestern counties, with a few rumbles of thunder
being introduced into our CWA with these showers.
The upper flow pattern places the ILN fa just upstream of an H5
trough. With the meridional flow pattern between the
trough/ridge becoming more amplified, deep layer southerly flow
will persist across our CWA. However, wind speeds aloft are
pretty marginal today, with 35 kts of flow expected at about
500mb. While the speed shear isn't all that impressive today,
the directional shear will still be something to monitor as
backed surface winds out of the southeast provide a bit more of
a curvature (veering) profile to the hodographs.
Surface temperatures and dewpoints have trended a degree or two
higher everywhere, so went ahead and nudged those up from the
previous forecast. Instability does appear to be highest across
our southwestern counties near the Tristate. The HRRR still
trends a bit lower compared to other CAMs, with SBCAPE closer to
800-1000 J/kg. The latest SPC Mesoanalysis does trend a bit
higher closer towards the NAM3K, with 1500-2000 J/kg of SBCAPE
building near the Tristate through the late afternoon.
SPC has upgraded to a Slight Risk across our eastern IN and
west-central OH counties in the Day 1 Outlook. A Marginal Risk
for severe weather exists in our remaining eastern counties with
the exception of our far east. Time frame to monitor will
generally be from about 4 PM through 10 PM in our CWA where a
few strong to severe storms are possible. Main threats will be
from straight-line winds and even hail given steep low level
lapse rates. However, we continue to mention that an isolated
tornado cannot be ruled out given the favorable directional
shear profiles. Overall however, storms have yet to be very
impressive based on latest trends, and the primary severe threat
may end up being a little more west of our CWA in central IN.
Regardless, will continue to closely monitor how the rest of the
evening unfolds.
After 10 PM, there will still be some scattered showers around
that may have some embedded thunder, but the severe threat
should diminish by this hour with lack of strong forcing and
instability waning. Showers become more isolated as we progress
overnight, so gradually decreased PoPs.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The forecast appears to trend drier through the early to mid
morning hours on Thursday. Not many changes will have occurred
in the overall synoptic setup other than the upper level low
slowly propagating closer to our CWA. The main thing this will
provide is some increased forcing, as well as a slight uptick
in wind speeds throughout the troposphere. The remainder of the
environment will not be too far off from conditions observed on
Wednesday, with steep low level lapse rates (~8 C/km), SBCAPE
climbing to around 1500-2000 J/kg and PWATs exceeding 1.5".
There does appear to be more of a signal for widespread
convection tomorrow given the aforementioned parameters and the
better forcing as the low approaches. Once again, the primary
severe threats are going to be straight-line winds and hail,
with the potential for a tornado being low but non-zero. Model
soundings do suggest surface flow remaining out of the SSE, with
some veering that occurs through mainly the lowest 1km. However,
flow above 1km appears more unidirectional (from the SSW),
which may help with limiting rotating storms. If a complex of
storms can become more oriented in a west to east orientation,
then there may be more cause for concern in the formation of
bowing segments and kinks along the line of storms.
The primary concern for severe threat will generally be from
about 1PM through 7PM. However, several rounds of convection
(likely non-severe) will continue into the overnight. Given the
south to north progression, training storms may create some
hydro issues into the overnight hours. Once the severe threat
ends, the potential for flooding will continue into Thursday
night.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Upper low will reside just southwest of the CWA on Friday. Decent
plume of moisture courtesy of southerly flow, positive vorticity
advection along with sufficient instability will likely promote a
high/widespread coverage of showers and thunderstorms, particularly
by afternoon. This justifies categorical PoPs during this time.
Influence of the upper low along with clouds/convection will hold
high temperatures on Friday into the lower to mid 70s.
Upper low passes by to the south Friday night, and will reside east
of the CWA on Saturday. While some convection may linger into Friday
evening, the trend will be for decreasing PoPs/drying later Friday
night into Saturday. Saturday should feature a return to some
sunshine, although temperatures will still be below climatology with
most locations in the lower to mid 70s.
500 mb heights increase Sunday into early next week as a strong
ridge builds into/moves over the Ohio Valley. Ridge will keep the
CWA dry and allow a warming trend. High temperatures by Tuesday will
likely be in the upper 80s to lower 90s area-wide. Ridge may be
strong enough to remain on Wednesday and if this happens then
similar warmth and dry conditions would persist -- although if the
ridge begins to break down then a few pop up thunderstorms could be
possible by Wednesday afternoon.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Several rounds of showers and storms will move through the
region during the TAF period. In addition, cigs will lower to
MVFR overnight and for the early morning daytime hours on
Thursday. Winds will pick up during the day on Thursday with
wind gusts around 20 to 25 knots as well.
OUTLOOK...Thunderstorms are possible at times through Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Clark
NEAR TERM...Clark
SHORT TERM...Clark
LONG TERM...BPP
AVIATION...Novak
Hazardous weather outlook, May 25, 5:26 AM EST, 14 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
626 AM EDT Wed May 25 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>044-051>053-
060>063-070>072-077>082-088-261030-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Mercer-Auglaize-Darke-Shelby-
Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Fayette OH-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
626 AM EDT Wed May 25 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Today, a few strong to severe storms are possible, mainly in the
afternoon and evening. Wind and hail are the primary hazards.
Tornado potential is low, but cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
On Thursday, severe storms are possible. Damaging wind is the
primary threat. Large hail and tornado potential are low, but cannot
be ruled out. There is also a chance for heavy rainfall and
localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today and Thursday.
OHZ026-045-046-054>056-064-065-073-074-261030-
Hardin-Union OH-Delaware-Madison-Franklin OH-Licking-Pickaway-
Fairfield-Ross-Hocking-
626 AM EDT Wed May 25 2022
This Hazardous Weather Outlook is for Central Ohio, South Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
On Thursday, severe storms are possible. Damaging wind is the
primary threat. Large hail and tornado potential are low, but cannot
be ruled out. There is also a chance for heavy rainfall and
localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed on Thursday.
HATZOS
In the hours before
Special weather statement, May 25, 6:22 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
722 PM EDT Wed May 25 2022
INZ058-059-066-073>075-080-KYZ091-OHZ070-077-260015-
Switzerland IN-Fayette IN-Union IN-Franklin IN-Ripley IN-Ohio IN-
Dearborn IN-Boone KY-Hamilton OH-Butler OH-
722 PM EDT Wed May 25 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OHIO, FRANKLIN AND
EASTERN RIPLEY COUNTIES IN SOUTHEASTERN INDIANA, UNION COUNTY IN EAST
CENTRAL INDIANA, DEARBORN COUNTY IN SOUTHEASTERN INDIANA,
SOUTHEASTERN FAYETTE COUNTY IN EAST CENTRAL INDIANA, NORTHWESTERN
SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA, NORTHERN BOONE COUNTY IN
NORTHERN KENTUCKY, WESTERN HAMILTON AND BUTLER COUNTIES IN
SOUTHWESTERN OHIO THROUGH 815 PM EDT...
At 722 PM EDT, strong thunderstorms were located along a line
extending from Batesville to 8 miles north of Vevay, moving northeast
at 55 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Oxford, Forest Park, Connersville,
Springdale, Harrison, North College Hill, Wyoming, Cheviot,
Batesville, Mount Healthy, Lawrenceburg, Greendale, Aurora,
Brookville, Rising Sun, Bright and Hidden Valley.
This includes the following Interstates...
I-74 in Indiana between mile markers 145 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Ohio between mile markers 4 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3927 8530 3933 8530 3971 8510 3965 8481
3957 8481 3957 8448 3917 8449 3876 8513
3926 8531
TIME...MOT...LOC 2322Z 206DEG 48KT 3930 8525 3887 8510
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, May 25, 6:30 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
730 PM EDT Wed May 25 2022
OHZ042-043-051-061-260000-
Montgomery OH-Darke OH-Shelby OH-Miami OH-
730 PM EDT Wed May 25 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY, NORTH
CENTRAL MONTGOMERY AND MIAMI COUNTIES THROUGH 800 PM EDT...
At 730 PM EDT, a strong thunderstorm was located over West Milton,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Dayton, Troy, Trotwood, Sidney, Piqua, Vandalia, Englewood, Tipp
City, West Milton, Minster, Covington, Newport, Bradford, Anna, Fort
Loramie, Pleasant Hill, Hardin, Clayton, Union and Russia.
This includes the following Interstates...
I-70 in Ohio between mile markers 25 and 32.
I-75 in Ohio between mile markers 64 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4004 8404 3981 8427 3989 8443 4038 8443
4040 8401
TIME...MOT...LOC 2330Z 208DEG 30KT 3992 8432
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, May 25, 6:55 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
755 PM EDT Wed May 25 2022
OHZ043-051-052-260030-
Champaign OH-Shelby OH-Miami OH-
755 PM EDT Wed May 25 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SHELBY,
NORTHWESTERN CHAMPAIGN AND EASTERN MIAMI COUNTIES THROUGH 830 PM
EDT...
At 755 PM EDT, a strong thunderstorm was located near West Milton,
moving northeast at 35 mph.
HAZARD...Winds gusts up to 35 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Troy, Sidney, Piqua, Tipp City, St. Paris, Christiansburg, Fletcher,
Port Jefferson, Casstown, Rosewood, Carysville, Ballou, Plattsville,
Springhills, Kiser Lake State Park, Millerstown, Farrington,
Pemberton and Grayson.
This includes I-75 in Ohio between mile markers 70 and 92, and near
mile marker 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4032 8400 4032 8401 4027 8401 4027 8388
4023 8379 4004 8403 4004 8404 4003 8404
3995 8414 4004 8431 4037 8414
TIME...MOT...LOC 2355Z 211DEG 29KT 3992 8426
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH
CampbellSpecial weather statement, May 25, 7:03 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
803 PM EDT Wed May 25 2022
INZ050-058-059-066-OHZ042-060-070-260030-
Fayette IN-Union IN-Wayne IN-Franklin IN-Darke OH-Butler OH-
Preble OH-
803 PM EDT Wed May 25 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN COUNTY IN SOUTHEASTERN INDIANA, WAYNE, UNION AND EASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA, PREBLE COUNTY IN WEST
CENTRAL OHIO, WESTERN BUTLER COUNTY IN SOUTHWESTERN OHIO AND SOUTHERN
DARKE COUNTIES IN WEST CENTRAL OHIO THROUGH 830 PM EDT...
At 803 PM EDT, a strong thunderstorm was located near Brookville,
moving north at 45 mph.
HAZARD...Winds gusts up to 35 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Hamilton, Richmond, Oxford, Connersville, Eaton, Centerville,
Cambridge City, Liberty, Arcanum, Camden, Lewisburg, Hagerstown, New
Paris, West Alexandria, New Madison, Gratis, Fountain City, Seven
Mile, West College Corner and Darrtown.
This includes the following Interstates...
I-70 in Indiana between mile markers 135 and 156.
I-70 in Ohio between mile markers 0 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4000 8481 4008 8481 4007 8443 3992 8443
3992 8448 3972 8448 3947 8456 3930 8475
3931 8487 3970 8519 4000 8520
TIME...MOT...LOC 0003Z 195DEG 38KT 3933 8500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH
KCSpecial weather statement, May 25, 7:31 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
831 PM EDT Wed May 25 2022
INZ050-058-059-OHZ042-043-051-060-061-260115-
Fayette IN-Union IN-Wayne IN-Montgomery OH-Darke OH-Shelby OH-
Preble OH-Miami OH-
831 PM EDT Wed May 25 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WAYNE, UNION AND
EAST CENTRAL FAYETTE COUNTIES IN EAST CENTRAL INDIANA, WEST CENTRAL
SHELBY, PREBLE, DARKE, NORTHWESTERN MONTGOMERY AND NORTHWESTERN MIAMI
COUNTIES IN WEST CENTRAL OHIO THROUGH 915 PM EDT...
At 831 PM EDT, a strong thunderstorm was located near Liberty, moving
north at 50 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Richmond, Greenville, Eaton, Centerville, Versailles, Liberty,
Arcanum, Camden, Bradford, Lewisburg, Union City, New Paris, West
Alexandria, Ansonia, New Madison, Fountain City, West College Corner,
Salem, Webster and Abington.
This includes the following Interstates...
I-70 in Indiana between mile markers 141 and 156.
I-70 in Ohio between mile markers 0 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4000 8512 4001 8481 4035 8480 4035 8443
3993 8439 3957 8463 3957 8481 3952 8481
3952 8483 3961 8505
TIME...MOT...LOC 0031Z 195DEG 45KT 3970 8487
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, May 25, 7:33 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
833 PM EDT Wed May 25 2022
OHZ071-072-078>080-260100-
Clermont OH-Highland OH-Brown OH-Warren OH-Clinton OH-
833 PM EDT Wed May 25 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CLERMONT,
NORTHWESTERN BROWN, SOUTHEASTERN WARREN, SOUTHWESTERN CLINTON AND
WEST CENTRAL HIGHLAND COUNTIES THROUGH 900 PM EDT...
At 833 PM EDT, a strong thunderstorm was located over Bethel, moving
north at 40 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Milford, Blanchester, Amelia, Mount Orab, Bethel, Williamsburg,
Batavia, Morrow, Woodville, Maineville, Owensville, Clarksville,
Hamersville, Goshen, Martinsville, Newtonsville, Fayetteville,
Midland, Butlerville and Pleasant Plain.
This includes I-71 in Ohio between mile markers 32 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3890 8398 3895 8420 3915 8429 3944 8415
3943 8392 3934 8377
TIME...MOT...LOC 0033Z 194DEG 34KT 3900 8407
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KC